Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
happyeverafter

HELP !!!!! Dry Tight Flaky and Uncomfortable skin from Birth Control?!!!!!

Recommended Posts

So I have been on Yasmin for almost 3 cycles now. Finishing up my 3rd pack in 4 days. My breakouts have calmed down a lot BUT i have dry patches around my jawline/cheek/mouth area. Like really dry, tight and flaky. No moisturiser helps and I am literally smearing it on before bed so that my skin feels somewhat nourished in the morning. The dry patches and tightness disappear during my break week and then 1 week into bcp my skin starts slowly getting drier, tighter, flakier until it is really uncomfortable and itchy.

Where these dry patches are I am getting small under the skin bumps that are itchy and red and comedones which become spots (small ones)

Ive been researching quite a bit and have two conclusions as to why this might be happening -

The drospirenone in yasmin which acts as a diuretic is causing an electrolyte imbalance (basically making my skin lose too much water/moisture causing the dryness)

OR the birth control in general is causing an estrogen dominance which can cause dry skin and other symptoms such as night sweats, tender breasts etc. Which I have also since I started birth control. 

 

Which do you think is more plausible? And has anyone had this problem? What should I do? I want to switch birth control but have NO idea what to switch to?

PLEASE HELP!!!!

Share this post


Link to post
Share on other sites

Not sure what is causing the dryness, but squalane oil may really help! I started getting super dry patches on my neck and jawline and I'm on beyaz (like yaz) and spironolactone and it helped soooooooo much. Moisturizer was doing nothing. 

Share this post


Link to post
Share on other sites

My skin doesn't agree with oils. The dryness is so irritating that its not something i can bear with and I don't think it will just disappear or ease up after time so I'm really contemplating switching. I know you were on Ortho before .. did that make your skin worse?

Share this post


Link to post
Share on other sites

Technically I don't think it's an oil. I can't use oils either...even coconut oil made me break out and was bad. This really is different.  You should research it a bit and give it a try. It's really pretty cheap too. I get mine from The Ordinary for like $7. From everything I've seen about it, it seems to be a miracle moisturizer! I really like it.

Also, the generic ortho did nothing for me.

Share this post


Link to post
Share on other sites

Definitely they do. My dermatologist said they have the same main ingredients,  but are absorbed differently in the body because the carrier ingredients can be different and not as effective.  She said since I am having such sensitivity,  I HAD to only use name brand Beyaz. No generics or it will be different results. 

Share this post


Link to post
Share on other sites

I actually think that they no longer make name brand orthotryclene...which was a huge issue on some comment pages about it. You may need to change to a different brand or just use generic orthotryclene.  :(

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×